| Model Number |
DFT015 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Endophthalmitis (1835)
| Date of Event |
03/16/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, the patient experienced endophthalmitis during second follow up visit.The patient was treated immediately and successfully.The patient was fine and still for follow up and observation.There are five medical device reports associated with this complaint.This report is 4 of 5.Additional information has been received stating patient required intravitreal injection of antibiotics and vitrectomy to prevent permanent damage.Latest visual acuity was reported as 10/200.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.Only balanced salt solution (bss) was provided.No other associated products were provided.It is unknown if qualified products were used.The product investigation could not identify a root cause.The product was not returned and remains implanted.All iols are terminally sterilized with 100 percent (%) ethylene oxide sterilization.Company uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.Information was provided that the patient came in for the 1st follow up without symptoms of endophthalmitis, however three days later, during the second follow up, the patient showed minor endophthalmitis.The patient was treated immediately and successfully and is reported to now be fine.No further information has been provided at this time.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in b.5.
Event or Problem Description
Additional information has been received stating vision deteriorates from pre to post operation and patient issue was resolved.